MAUDE Adverse Event Report: CONMED LARGO ERGO 2-BUTTON SHAVER HANDPIECE; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO 2-BUTTON SHAVER HANDPIECE; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, d4240, ergo 2-button shaver handpiece, had been used in an unknown procedure on an unknown date when it was reported, ¿gets hot, no patient injury.¿ there was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, d4240, ergo 2-button shaver handpiece, had been used in an unknown procedure on an unknown date when it was reported, ¿gets hot, no patient injury.¿.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation found no issues with the device and the pm was not overdue.Parts were replaced and the pm performed; the device was final tested and met all specifications.A device history record review was not conducted as the device has been in the field more than 12 months.The service history was reviewed and found similar repairs to this complaint.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame 2,993 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.004.Per the instructions for use, the user is advised the following: perform the required preoperative functional tests for the equipment and accessories prior to each use.The ifu also advises the user to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ERGO 2-BUTTON SHAVER HANDPIECE
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18920403
Report Number1017294-2024-00031
Device Sequence Number6130794
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)160412(30)1
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic